Wisconsin, 2007

Hail in Wisconsin, June 26, 2007

June 26, 2007 · NWS DLH · 2 events in 2 counties and zones

A cold front dropped southward from Minnesota and into Wisconsin on the afternoon of June 26th. Thunderstorms became severe across parts of northwest Wisconsin, producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A cold front dropped southward from Minnesota and into Wisconsin on the afternoon of June 26th. Thunderstorms became severe across parts of northwest Wisconsin, producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 26, 12:59 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 26, 12:59 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
159 PM CDT TUE JUN 26 2007

.DISCUSSION...
CONVECTION FINALLY DEVELOPING EARLY THIS AFTN ALG FNTL BNDRY OVR
WRN PART OF OUR CWA WHERE THERE IS SUFFICIENT LOLVL CONVERGENCE
TO OVERCOME THERMAL CAP. STILL EXPECTING SOME SVR DEVELOPMENT IN
WARM SECTOR AHEAD OF THE FNT...MAINLY IN NWRN WI...PSBLY THE MN
ARROWHEAD...LATER THIS AFTN WITH ARRIVAL OF CFNT ABOUT THE TIME OF
MAX HEATING. MODELS IN GOOD AGMT IN MOVG FNT THRU FAIRLY
RAPIDLY...WITH ALL PCPN GONE BY VERY EARLY WED MRNG. AFT
THAT...UPR RIDGE BUILDS WITH NWLY FLOW ALOFT BRINGING SOMEWHAT
COOLER TEMPS TO THE REGION FOR THE REST OF THIS WEEK. AFT THE
RIDGE MOVES E OF THE AREA EARLY NEXT WEEK...WE WILL SEE INCRSG
CHANCES OF RAIN AS IMPULSES MOVE TWD THE AREA IN SWLY FLOW ALOFT.

&&

.AVIATION...
FROPA WILL RESULT IN MVFR CONDITIONS WITH SCT TSRA AND IFR CIGS
THROUGH THE EARLY EVENING. AS THE FRONT PASSES FROM WEST TO
EAST...SKIES WILL CLEAR AND WINDS WILL BECOME GUSTY OUT OF THE
NW...DIMINISHING AFTER SUNSET. VFR CONDITIONS WILL PREVAIL
OVERNIGHT AND ON WED...WITH AN INSTABILITY CU DECK AROUND 4-5 KFT
DEVELOPING IN THE AFTERNOON.

&&

POINT TEMPS/POPS...
DLH  55  71  48  68 /  30  10  10  10
INL  52  65  44  72 /  10  10  10  10
BRD  55  72  50  75 /  10  10  10  10
HYR  57  76  50  73 /  50  10  10  10
ASX  57  73  50  70 /  50  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

04/GRANING
Hazardous weather outlook, Jun 26, 2:34 AM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
334 AM CDT TUE JUN 26 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-271030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
334 AM CDT TUE JUN 26 2007

...SLIGHT RISK FOR A SEVERE THUNDERSTORM TODAY INTO EARLY EVENING
OVER MUCH OF THE NORTHLAND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING...ALONG
AND WEST OF A BRAINERD TO CRANE LAKE LINE. THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A BRAINERD TO CRANE
LAKE LINE...INCLUDING ALL OF NORTHWEST WISCONSIN...FROM LATE
MORNING INTO THE EARLY EVENING. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

MELDE

The radar

The Duluth radar (KDLH), 99 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Washburn

When
June 26, 3:33 PM CST
Where
Washburn County, 10 mi N of Spooner
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.975, -91.900

Hail, Bayfield

When
June 26, 4:05 PM CST
Where
Bayfield County, Drummond
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.330, -91.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43295, 43297.